Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 28, 2013, 2:29 PM PST for Esmeralda County, Nye County, Nevada. It took effect at Jan 29, 2013, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2013, 2:29 PM PST (22:29 UTC)
- In effect from
- Jan 29, 2013, 10:00 AM PST
- Expired
- Jan 29, 2013, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS75 KVEF 282229 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 229 PM PST MON JAN 28 2013 ...STRONG GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL NEVADA TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING... NVZ014-291200- /O.NEW.KVEF.WI.Y.0006.130129T1800Z-130130T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 229 PM PST MON JAN 28 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING...WITH THE STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. WINDS WILL BEGIN TO DIMINISH TUESDAY EVENING. * LOCATIONS: GOLDFIELD...SILVER PEAK...BEATTY...NEVADA NATIONAL SECURITY SITE. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND BLOWING DEBRIS. VISIBILITIES MAY BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ ASG
3 follow-up statements
836 WWUS75 KVEF 291140 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 340 AM PST TUE JAN 29 2013 ...STRONG GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL NEVADA THIS MORNING AND CONTINUE INTO THIS EVENING BEFORE DECREASING OVERNIGHT... NVZ014-291830- /O.CON.KVEF.WI.Y.0006.130129T1800Z-130130T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 340 AM PST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE THIS MORNING WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL THEN DECREASE THIS EVENING. * LOCATIONS: GOLDFIELD...SILVER PEAK...BEATTY...NEVADA NATIONAL SECURITY SITE. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND BLOWING DEBRIS. VISIBILITIES MAY BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
822 WWUS75 KVEF 291820 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1020 AM PST TUE JAN 29 2013 ...STRONG AND GUSTY NORTHWEST WINDS INTO THIS EVENING ACROSS PORTIONS OF CENTRAL NEVADA BEFORE DECREASING OVERNIGHT... NVZ014-300300- /O.CON.KVEF.WI.Y.0006.000000T0000Z-130130T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1020 AM PST TUE JAN 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTIES. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: STRONGEST GUSTS THROUGH THIS AFTERNOON...WINDS WILL THEN DECREASE THIS EVENING. * LOCATIONS: GOLDFIELD...SILVER PEAK...BEATTY...NEVADA NATIONAL SECURITY SITE. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO SUDDEN GUSTS AND BLOWING DEBRIS. VISIBILITIES MAY BE REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ PIERCE
136 WWUS75 KVEF 300252 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 652 PM PST TUE JAN 29 2013 NVZ014-300400- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-130130T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER 652 PM PST TUE JAN 29 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS HAD BEGUN TO DIMINISH EARLY THIS EVENING. ALTHOUGH A FEW GUSTS TO 40 MPH MAY OCCUR THROUGH THE EVENING...WIDESPREAD STRONG WINDS ARE NO LONGER EXPECTED. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:45 AM PST, 4 hours 44 minutes earlier.
Area forecast discussion, Jan 28, 9:45 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 AM PST MON JAN 28 2013 .SYNOPSIS...A LOW PRESSURE SYSTEM CURRENTLY OVER THE AREA WILL SHIFT EAST TODAY WHICH WILL RESULT IN A SCATTERED SHOWERS MAINLY OVER NORTHWEST ARIZONA THROUGH THIS AFTERNOON. LOCALLY BREEZY NORTH WINDS CAN BE EXPECTED THROUGH TUESDAY WITH DRY CONDITIONS AND WARMING TEMPERATURES LOOKED FOR TUESDAY THROUGH THE END OF THE WEEK. && .UPDATE...TROUGH CURRENTLY OVER THE AREA WILL CONTINUE TO PUSH EAST TODAY. SOME SHOWER ACTIVITY STILL OCCURRING OVER SOUTHERN NEVADA AND MOHAVE COUNTY WITH SNOW LEVELS DOWN NEAR THE VALLEY FLOORS...BUT WILL ALSO PUSH EAST THROUGH THE DAY. SHOWERS ARE EXPECTED TO BE OUT OF SOUTHERN NEVADA BY NOON AND MAY LAST THROUGH AT LEAST MID AFTERNOON IN MOHAVE COUNTY. LOCAL ACCUMULATION OF 1-2 INCHES ARE POSSIBLE ABOVE 4000 FEET. GUSTY NORTH WINDS BEHIND THE TROUGH...BUT STILL REMAINING WELL UNDER ADVISORY LEVELS. ANOTHER SHORTWAVE DIVING SOUTH THROUGH WESTERN UTAH TUESDAY WILL HELP CREATE GUSTY NORTHWEST WINDS TUESDAY. STRONGEST WINDS OVER ESMERALDA AND CENTRAL NYE COUNTIES WHERE WIND ADVISORIES MAY BE NEEDED. NO UPDATES NECESSARY AT THIS TIME. .AVIATION...FOR MCCARRAN...CEILINGS WILL SCATTERING OUT BY 19Z WITH NORTHERLY SURFACE WINDS WITH OCCASIONAL GUSTS BETWEEN 20-25 KTS THROUGHOUT THE DAY. MOSTLY CLEAR SKIES TNGT WITH WINDS WEAKENING AND BECOMING OUR TYPICAL DOWNSLOPE...SOUTHWESTERLY DIRECTION EARLY TUESDAY MORNING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLD-SCT RA/SN SHOWERS WILL CONTINUE ACRS MOHAVE COUNTY THROUGH EARLY AFTERNOON WITH ACCOMPANIED BY MVFR CONDITIONS. VFR CONDITIONS ACROSS THE REST OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA WITH SURFACE WINDS GUSTING TO BETWEEN 20-25 KTS AT TIMES. MOSTLY CLEAR SKIES TONIGHT WITH TYPICAL NIGHT TIME WINDS UNDER 10 KTS. && PREV DISCUSSION... 307 AM PST MON JAN 28 2013 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A LOW PRESSURE SYSTEM CURRENTLY OVER NEVADA WILL SHIFT EAST INTO UTAH AND ARIZONA DURING THE DAY TODAY. A CHANCE OF RAIN AND SNOW SHOWERS WILL BE SEEN THIS MORNING ACROSS LINCOLN/CLARK/MOHAVE COUNTIES WITH SHOWERS THEN BEING LIMITED TO MOHAVE COUNTY BY THIS AFTERNOON AS THE SYSTEM SHIFTS EAST. GENERALLY DRY NORTH TO NORTHWEST FLOW TO THEN BE OVER THE FORECAST AREA FOR MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THE EXCEPTION WILL BE EXTREME NORTHERN LINCOLN COUNTY WHERE A SLIGHT CHANCE OF SHOWERS WILL BE SEEN TONIGHT THROUGH TUESDAY AS A WEAK IMPULSE DROPS SOUTH ACROSS NORTHEAST NEVADA/UTAH. THE NORTHERLY FLOW ALOFT ALONG WITH INCREASE SURFACE PRESSURE GRADIENTS WILL BRING BREEZY NORTH WINDS TO MUCH OF THE REGION TODAY. HOWEVER INCREASED GRADIENTS ON TUESDAY MAY RESULT IN ADVISORY LEVEL WINDS ACROSS CENTRAL NYE AND ESMERALDA COUNTIES ON TUESDAY AND WILL ADDRESS IN LATER PACKAGES. TEMPERATURES WILL BE COOLER TODAY BEHIND A WEAK COLD FRONT WITH MOST READINGS THIS AFTERNOON ARE EXPECTED TO BE 10 TO 15 DEGREES COOLER THAN SUNDAY. A SLOW WARMING WILL THEN TAKE PLACE TUESDAY AND WEDNESDAY...BUT OVERALL TEMPERATURES WILL STILL BE BELOW NORMAL BOTH DAYS. .LONG TERM...THURSDAY THROUGH SUNDAY...MODELS SHOW GOOD CONTINUITY IN THE EXTENDED...DEPICTING A LARGE RIDGE OF HIGH PRESSURE AS THE DOMINANT FEATURE ACROSS THE WESTERN STATES WHICH WILL RESULT IN DRY CONDITIONS AND TEMPERATURES 3-5 DEGREES ABOVE NORMAL ON AVERAGE. THERE IS THE POTENTIAL FOR GUSTY WINDS DOWN THE COLORADO RIVER THURSDAY MORNING THROUGH SATURDAY WITH THE STRONG SURFACE HIGH IN PLACE ACROSS THE SOUTHERN GREAT BASIN UNDER THE RIDGE...BUT SPEEDS LOOK TO BE ONLY INTO THE HIGH TEENS ON AVERAGE AT THIS POINT. LATE IN THE WEEKEND...MODELS SOLUTIONS SHOW FAIR CONSENSUS IN HANDLING AN APPROACHING TROUGH...BUT DID INTRODUCE GHOST POPS AND INCREASE CLOUD COVERAGE INTO THE FORECAST AS ONE POTENTIAL OUTCOME WOULD BE A PIECE OF ENERGY GETTING PINCHED OFFSHORE THAT WOULD RESULT IN INCREASED MOISTURE ADVECTION ACROSS THE FORECAST AREA. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...GORELOW/PIERCE PREV DISCUSSION...JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 28, 5:50 AM PST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM PST MON JAN 28 2013 AZZ002-036-CAZ519>527-NVZ016>022-290500- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 550 AM PST MON JAN 28 2013 /650 AM MST MON JAN 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-290500- NORTHWEST PLATEAU-NORTHWEST DESERTS- 650 AM MST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM WILL BE EXITING THE AREA TODAY RESULTING IN SCATTERED RAIN AND SNOW SHOWERS OVER MOHAVE COUNTY THROUGH THIS EVENING. DRYING WILL BE SEEN TONIGHT AS THE STORM SHIFTS EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ014-015-290500- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 550 AM PST MON JAN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHERLY FLOW ALOFT WILL POTENTIALLY COMBINE WITH INCREASING SURFACE PRESSURE GRADIENTS ON TUESDSAY TO PRODUCE NORTH WIND GUSTS TO BETWEEN 30 AND 40 MPH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.